I have type III or IV skin and had my first smartxide CO2 one month ago today. The first week of healing went smoothly, new layer came in pink and then it started to discolor significantly. But since i look in the mirror everyday I'm having trouble seeing if these marks are fading. Is it possible for these marks to get darker before fading? .There were 3 passes done between the brows and 2 passes on the right cheek. I do religiously use spf50 +. Is this PIH or just inflammation? Will this heal?
Should I Worry About Reddish Brownish Grid Marks One Month After Fractional Co2 Smartxide? (photo)
Doctor Answers 6
Grid marks after laser in dark skin
Thank you for your question about discoloration after CO2 laser.
- The photo suggests post-inflammatory hyperpigmentation. Causes include
- No skin preparation in advance, No skin cooling after laser pulse,
- Inadequate sun block (main ingredients must be zinc oxide/titanium dioxide)
- Sun tanning before/after treatment. PIH is hard to treat.
- NO sun and discuss with physician directing your treatment. Or see Board Certified Plastic Surgeon or Dermatologist for second opinion. Hope this helps
Like most (but not all) problems after cosmetic procedures, this will likely improve with time. I do agree that this sounds like post-inflammatory hyperpigmentation which may take months to fade but should significantly improve. Sun avoidance is paramount. Hydroquinone and steroid creams may hasten the process.
PIH following laser
It appears that you have post inframmatory hyperpigmentation which can be treated using a variety of agents including HQ,KA and a new product by SkinMedica called Lytera. Your physician may also prescribe a topical steroid cream. It generally takes about 8 to 10 weeks for this to resolve.
You might also like...
Brown marks after laser resurfacing
This is pseudohyperpigmentation most likely. This will take a while to go away but you can speed it up. There are ways to do this.
Should I Worry About Reddish Brownish Grid Marks One Month After Fractional Co2 Smartxide?
YES! PIH that needs treatment from your doctor who did the layering. Best to follow up more closely.
It looks like PIF
You should be on Hydroquinone 4% or higher.The postinflammatory hyperpigmentation should resolve. Good luck.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.